Some seeing effect on facial filler after getting COVID-19 vaccination

Coronavirus

NEW HAVEN, Conn. (WTNH) — Now that so many people are getting the COVID-19 vaccine doctors are tracking more side effects. One involves people with cosmetic fillers on their faces. Fillers are popular for plumping lips, cheeks and filling in facial lines.

Sometimes it presents as bumps on face, sometimes just the patient feels it.

“The patient will feel like their cheek is swollen if that’s where their filler was. In the lips, it tends to be more evident because swelling there is more pronounced. But in other regions, it may just feel a little swollen, a little warm,” says Yale Medicine Dr. Kathleen Suozzi, Director of Aesthetic Dermatology at Yale.

Vaccine maker Moderna tracked instances. They are rare, just three out of 15,000 people who received its vaccine. Now the American Academy of Dermatology has a registry of COVID vaccine skin reactions.

Dr. Suozzi has seen some cases at Yale. She says they are not allergic reactions but rather inflammatory nodules. They’ve been seen in the past after patients received other vaccines.

“I’ve seen this reaction after a flu vaccine so it’s not surprising for most of us in the dermatology
community that the COVID vaccine would create a signal for inflammatory nodules,” says Dr. Suozzi.

Since it is so rare she advises patients not to delay getting their COVID vaccines.

She does offer this advice:

“We are advising patients to wait for getting new filler until two weeks after their course of getting their COVID vaccine.”

Doctor Suozzi says the harmless side effect can show up days or up to a week after getting vaccinated. It usually goes away by itself, but doctors can dissolve the filler if desired.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories

Don't Miss

More Don't Miss